Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 10, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 4, 2008, 2:00 PM PDT for San Juan County, Washington. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2008, 2:00 PM PDT (21:00 UTC)
- Expired
- Oct 4, 2008, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 042100 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 200 PM PDT SAT OCT 4 2008 ...A WIND ADVISORY IS ISSUED FOR MUCH OF WESTERN WASHINGTON.... WAZ001-503>512-514-515-050400- /O.NEW.KSEW.WI.Y.0010.081004T2100Z-081005T0400Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 200 PM PDT SAT OCT 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY IN EFFECT UNTIL 9 PM THIS EVENING. A VIGOROUS TROUGH OF LOW PRESSURE WAS MOVING THROUGH WESTERN WASHINGTON THIS AFTERNOON. PRESSURE GRADIENTS WILL PEAK LATE THIS AFTERNOON WITH WINDY CONDITIONS INTO THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. MOTORISTS SHOULD BE ALERT FOR GUSTY CROSS WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 4, 9:30 AM PDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 4, 9:30 AM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT SAT OCT 4 2008
.SYNOPSIS...A VIGOROUS LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS
AND SHOWERS TO THE AREA THIS AFTERNOON. WEAK HIGH PRESSURE WILL
BUILD OVER THE REGION SUNDAY. A VIGOROUS FRONTAL SYSTEM WILL REACH
THE AREA MONDAY NIGHT.
&&
.SHORT TERM...A 987MB LOW CENTER OFF THE NORTH COAST THIS MORNING
FILLS TO ARND 994MB IN THE NAM AS IT CROSSES THE STRAIT OF GEORGIA
LATE THIS AFTERNOON. GRADIENTS RAPIDLY INCREASE OVER WESTERN WA
AFTER MIDDAY. PDX-BLI GRADIENT WILL BE +10MB MID AFTERNOON AND
OLM-BLI WILL BE ARND +6MB...AND A GALE WARNING HAS NOW BEEN ISSUED
FOR PUGET SOUND AND HOOD CANAL. THE BENT BACK TROF WITH THE WESTERLY
GALES OVER THE COASTAL WATERS WILL WORK DOWN THE STRAIT BY LATE
AFTERNOON AND PERSIST THRU THIS EVENING...GALE WARNINGS ALREADY UP
THERE. A LOT OF THE ZONE FCSTS HAD BREEZY/15-25MPH AND I CHANGED
THAT TO WINDY/20-30 MPH AND HEADLINED THE WINDY AFTERNOON...ALSO
SENT THE SPS AGAIN.
AFTER THE SFC AND UPPER TROF MOVE THRU SLP AND HEIGHTS RISE TONIGHT
AND SUNDAY. SCT SHOWERS ENDING SUNDAY MORNING. THERE MIGHT BE A
PSCZ...HAVE NOT YET LOOKED FOR THAT. THE NAM CONTINUES TO SHOW A
WEAK FRONT REACHING THE COAST SUNDAY AFTERNOON...IT DISSIPATES AS IT
COMES IN AND BY 06Z MON WE HAVE A 1020MB SFC HIGH CENTERED OVER WRN
WA AND 500MB HEIGHTS IN THE 560S. NOT MUCH OF A RIDGE BUT WILL HAVE
A MOSTLY DRY FCST FOR SUN-MON. 19
.LONG TERM...THE NEXT FRONTAL SYSTEM REACHES THE AREA MONDAY NIGHT.
THE SFC LOW IS FCST TO DEEPEN TO ARND 984MB AND TRACK BETWEEN VRISL
AND THE CHARLOTTES...FROPA OVER WRN WA IS JUST BEFORE DAYBREAK TUE.
ONSHORE FLOW AND SHOWERS FOR WRN WA ON TUE AS THE LOW FILLS UP OVER
B.C....MAYBE A BREEZY DAY. BEYOND THAT...A CHANCE OF RAIN LOOKS LIKE
A GOOD FCST FOR WED-THU WITH THE LATEST/06Z GFS SHOWING AN UPPER
TROF IN THE NE PAC WED MOVG OVER WA LATER THU. A RIDGE BUILDS INTO
THE REGION SAT IN THE GFS. THE ECMWF IS SLOWER AND KEEPS A HUGE
CHILLY TROF OVER THE WEST INTO SAT W/ ENUF CYCLONIC FLOW ALF TO KEEP
A CHANCE OF SHOWERS IN THE FCST. 19
&&
.AVIATION...A DEEP 987 MB LOW NOW NEAR THE SOUTH CENTRAL COAST OF
WEST VANCOUVER ISLAND WILL SLOWLY MOVE NORTHEAST AND WEAKEN TODAY.
LOW LEVEL FLOW WILL TURN ONSHORE QUICKLY THIS AFTERNOON IN THE WAKE
OF A BENT-BACK OCCLUSION TO THE SOUTH AND WEST OF THE LOW SWINGS
ACROSS THE AREA. CEILINGS EARLY ON BEFORE THE ONSHORE FLOW KICKS IN
ABOVE 5000 FEET OVER THE INTERIOR. AS THE ONSHORE FLOW INCREASES
THIS AFTERNOON MULTIPLE CLOUD LAYERS BETWEEN 2500 AND 7000 FEET.
PLENTY OF SHOWER ACTIVITY AS WELL WITH ISOLATED VISIBILITIES 3-5SM
WITH THE HEAVIEST SHOWERS.
THE MAIN WEATHER IMPACT TO MOST TERMINALS WILL BE LOW LEVEL WIND.
SANDPOINT PROFILER ALREADY SHOWS SOUTHERLY WINDS 35 KNOTS AT 2000
FEET. WINDS INCREASING ALONG THE COAST BY 18Z AND THE
INTERIOR TERMINALS AROUND 21Z. WESTERLY FLOW JUST W OF THE COASTLINE
AND THROUGH THE STRAIT OF JUAN DE FUCA WILL REACH BETWEEN 30 AND 40
KNOTS AS THIS FEATURE MOVES ACROSS THE AREA. GUSTY SOUTH TO
SOUTHWEST WINDS 20G30KT ARE EXPECTED AT KSEA AND KOLM 21Z-03Z.
MECHANICAL TURBULENCE WILL PRODUCE LOW LEVEL WIND SHEAR AT KBFI
AROUND THIS TIME. CONDITIONS WILL GRADUALLY RELAX 03Z-06Z AS THE LOW
AND ITS ASSOCIATED BENT BACK OCCLUSION LIFTS NE AND WEAKENS.
KSEA...CEILINGS AT OR ABOVE 5000 FEET WITH SOUTHEAST WIND AROUND 10
KNOTS. AROUND 21Z WINDS INCREASING RAPIDLY TO SOUTHWEST 20G30 KNOTS
WITH SCT-BKN LAYER AROUND 3000 FEET AND A BROKEN TO OVERCAST LAYER
AROUND 5000 FEET. WIND WILL GRADUALLY DIMINISH 03Z-06Z. FELTON
&&
.MARINE...A DEEP 987 MB LOW NOW NEAR THE SOUTH CENTRAL COAST OF WEST
VANCOUVER ISLAND WILL SLOWLY MOVE NORTHEAST AND WEAKEN TODAY.
SURFACE PRESSURE GRADIENTS WILL INCREASE RAPIDLY OVER THE INTERIOR
THIS AFTERNOON WITH KOLM-KBLI AROUND PLUS 6 MB BY 00Z. HAVE UPGRADED
THE SMALL CRAFT TO A GALE FOR THE PUGET SOUND AND HOOD CANAL. GALE
WARNING REMAIN IN EFFECT FOR THE COAST AND STRAIT FOR STRONG WEST
WINDS IN THE WAKE OF THE BENT BACK OCCLUSION THIS AFTERNOON AND
THIS EVENING. SMALL CRAFT ADVISORIES FOR THE REMAINING WATERS. ALL
WINDS EASING AFTER MIDNIGHT.
A 15 TO 17 FT SWELL HAS DEVELOPED TO THE S AND W OF THE LOW. BUOY 5
HAS REPORTED 15 TO 17 FEET SINCE 12Z. THIS SWELL TRAIN WILL MOVE
ONSHORE DURING THE AFTERNOON HOURS. BEING AN EARLY SEASON
STORM...WILL CONTINUE THE HIGH SURF ADVISORY FOR THE COAST FOR
THROUGH THIS EVENING.
ANOTHER VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS LATE
MON OR MON NIGHT. FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH SURF ADVISORY WASHINGTON COAST THROUGH THIS EVENING
PZ...GALE WARNING COAST...STRAIT...PUGET SOUND AND HOOD CANAL.
.SMALL CRAFT ADVISORY NORTHERN INLAND WATERS AND ADMIRALTY
INLET.
.SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLE
FOR THE ENHANCED AFD PLEASE VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:15 PM PDT | High Surf Advisory | SEW | 30 hr |
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.